MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIA30CTAV
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient code - (b)(4).A hemostasis treatment was performed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during lung resection, the doctor started firing the first reload at the time of vein treatment, when an onomatopoeic sound was heard at the tip of the reload, even when the doctor fired to the end and returned the knife, from near the tip to the middle until the knife returned, onomatopoeic sound was heard.As a result, the tip part of the staple line was not formed and oozing bleeding occurred as a result of the issue.A hemostasis treatment was performed.A similar event occurred when the second reload was used on the lung pulmonary parenchyma.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of a device.The visual and functional evaluation of the reload found no abnormalities.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key7947106
Report Number1219930-2018-05388
Device Sequence Number11178885
Product Code GDW
UDI-Device Identifier10884521186101
UDI-Public10884521186101
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEGIA30CTAV
Device Catalogue NumberEGIA30CTAV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2018
Initial Date Received by Manufacturer 09/15/2018
Supplement Date Received by Manufacturer11/20/2018
Initial Report FDA Received Date10/09/2018
Supplement Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;